U.S. doctors online nowAsk doctors free
A 46-year-old member asked:

Is it possible for corticosteroid shots (like kenalog (triamcinolone) or prednisone) cause cancer?

1 doctor answer3 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Oral Steroids: Oral steroids, more often than not, tend to be anti-tumor and are actually used quite frequently in chemotherapy regimens. Anabolic steroids used for nefarious means can lead to cysts and/or tumors, most often on the liver. Usually the doses and uses of Anabolic steroids are significantly higher than the medications of which you speak. And are often obtained in illegal ways increasing there danger.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 43-year-old member asked:

How dangerous are corticosteroid injections like kenalog (triamcinolone) or prednisone?

1 doctor answer6 doctors weighed in
Dr. Steven Machtinger
Allergy and Immunology 44 years experience
Low risk: Infrequent corticosteroid injections are quite safe. Infrequent injections will not cause significant growth effects in children or contribute to decreased bone mass or immune function or increase the risk of weight gain or cataracts. A one in a million risk is hip or knee joint damage. The watch word here is infrequent.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 24, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.